Alert archive / Mississippi / Flash Flood Warnings in 2004
Flash Flood Warning 25, NWS New Orleans, LA
NWS New Orleans, LA issued this flash flood warning at May 17, 2004, 4:55 PM CDT for Amite County, Mississippi. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 17, 2004, 4:55 PM CDT (21:55 UTC)
- Expired
- May 17, 2004, 8:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS New Orleans, LA
- Area
- Counties, with a storm outline in the text
County Amite County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 9.9 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2350 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 476 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KLIX 172158
FFWNEW
MSC005-180100-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
455 PM CDT MON MAY 17 2004
THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
AMITE COUNTY IN SOUTHERN MISSISSIPPI
THIS INCLUDES THE CITY OF LIBERTY
* UNTIL 800 PM CDT
* AT 450 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS PRODUCING VERY HEAVY RAIN FROM SMITHDALE TO 9
MILES SOUTH OF LIBERTY. THE AREA OF HEAVY RAIN WAS NEARLY
STATIONARY. DOPPLER RADAR ESTIMATED INDICATED 3 TO 5 INCHES OF
RAIN HAD FALLEN SINCE 330 PM AND AN ADDITIONAL 1 TO 2 INCHES OF
RAIN IS LIKELY THROUGH 630 PM. FLOODING OF ROADS AND LOW LYING
AREAS IS LIKELY.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROAD.
VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED. MOVE TO HIGHER
GROUND.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNED AREA MOVE TO HIGHER GROUND IMMEDIATELY.
TO REPORT SEVERE WEATHER HAVE THE NEAREST LAW ENFORCEMENT AGENCY
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE.
LAT...LON 3104 9056 3103 9073 3102 9104 3134 9104
3135 9056
$$2 follow-up statements
000 WGUS74 KLIX 172318 FFSNEW MSC005-180015- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 616 PM CDT MON MAY 17 2004 ...A FLASH FLOOD WARNING CONTINUES FOR AMITE COUNTY UNTIL 800 PM CDT... AT 604 PM...SHERIFFS OFFICE REPORTED FLOODING OF COLEMAN ROAD IN NORTHERN AMITE COUNTY BETWEEN LIBERTY AND SMITHDALE. AT 615 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A NEARLY STATIONARY LINE OF SHOWERS AND THUNDERSTORMS WITH HEAVY RAIN IN SOUTHERN AMITE COUNTY ALONG A LINE EXTENDING FROM 6 MILES NORTHEAST OF GILLSBERG TO 9 MILES WEST OF GILLSBERG. FLOODING FROM EARLIER HEAVY RAIN IS LIKELY TO CONTINUE ACROSS NORTHERN AMITE COUNTY AND ADDITIONAL FLOODING IS EXPECTED TO DEVELOP ACROSS SOUTHERN AMITE COUNTY THROUGH 8 PM. DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. & $$ 22
000 WGUS74 KLIX 180027 FFSNEW MSC005-180100- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 726 PM CDT MON MAY 17 2004 ...A FLASH FLOOD WARNING CONTINUES FOR AMITE COUNTY UNTIL 800 PM CDT... AT 724 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED LIGHT TO MODERATE RAIN ACROSS MUCH OF AMITE COUNTY. ALTHOUGH RAINFALL INTENSITY HAD DECREASED...EARLIER RAINFALL ESTIMATES OF 3 TO 6 INCHES FROM JUST EAST OF LIBERTY TO JUST SOUTHWEST OF SMITHDALE WILL CAUSE FLOODING TO PERSIST IN SOME LOW LYING AREAS THROUGH 8 PM. DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. $$ 22
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this flash flood warning went out at May 17, 3:00 PM CDT, 1 hour 55 minutes earlier.
Area forecast discussion, May 17, 3:00 PM CDT, 1 hour 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA 300 PM CDT MON MAY 17 2004 .DISCUSSION...WET WEATHER CONTINUES TO IMPACT MUCH OF THE FORECAST AREA THIS AFTERNOON AS A WEAK UPPER TROUGH CONTINUES ITS WAY SLOWLY EASTWARD AS IT ENCOUNTERS AN UNSTABLE AND VERY MOIST ENVIRONMENT. UNFORTUNATELY...THE LATEST NWP GUIDANCE DOES NOT OFFER TOO MUCH HOPE FOR CLEARING CONDITIONS STARTING TOMORROW WITH THE UPPER TROUGH APPEARING TO REMAIN CENTERED OVER THE REGION PROVIDING ANOTHER GOOD ROUND OF SHOWERS AND THUNDERSTORMS FOR TUESDAY. THERE MAY BE A GLIMMER OF HOPE FOR SOME RELIEF FOR THE WET WEATHER BY WEDNESDAY AS WEAK RIDGING EXPANDS OVER THE SOUTHERN PLAINS HELPING TO USHER THE UPPER TROUGH FURTHER TO THE EAST. AT THE SURFACE...NO CHANGE EXPECTED AS A BROAD ATLANTIC HIGH CONTINUES TO IMPACT THE CENTRAL GULF KEEPING SOUTHERLY FLOW IN PLAY ACROSS THE REGION. EVEN THOUGH THE UPPER TROUGH MAY WORK ITS WAY EASTWARD...THIS SOUTHERLY FLOW ALONG WITH MODEST ISENTROPIC SUPPORT SHOULD ALLOW FOR AT LEAST A SLIGHT CHANCE FOR RAIN AND THUNDER MOST LIKELY THROUGH THE WEEKEND AND INTO NEXT WEEK. && PRELIMINARY POINT NUMBERS... MCB 67 82 65 85 / 30 60 20 40 BTR 67 83 65 85 / 30 60 20 40 MSY 71 84 70 84 / 30 60 20 40 GPT 70 81 70 83 / 30 60 20 40 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...NONE. MS...NONE. SE LA AND MS COASTAL WATERS...NONE. && 09
Hazardous weather outlook, May 17, 11:15 AM CDT, 5 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1115 AM CDT MON MAY 17 2004 LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-181100- AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK- HARRISON-IBERVILLE-JACKSON-LIVINGSTON-LOWER JEFFERSON- LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST BERNARD-LOWER TERREBONNE- ORLEANS-PEARL RIVER-PIKE-POINTE COUPEE-ST CHARLES-ST HELENA-ST JAMES- ST JOHN THE BAPTIST-ST TAMMANY-TANGIPAHOA-UPPER JEFFERSON- UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE- WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-WILKINSON- 1115 AM CDT MON MAY 17 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST LOUISIANA AND EXTREME SOUTHWEST...SOUTH CENTRAL AND COASTAL MISSISSIPPI. .DAY ONE...THIS AFTERNOON AND TONIGHT .LOCALIZED FLOODING...NUMEROUS THUNDERSTORMS ARE EXPECTED ACROSS THE OUTLOOK AREA THIS AFTERNOON. BECAUSE OF THE SLOW MOVEMENT OF THESE STORMS...PERIODS OF HEAVY RAIN ARE POSSIBLE WITH THESE STORMS. IN ADDITION...BECAUSE OF THE EXCESSIVE RAIN FROM THE PAST SEVERAL DAYS...ADDITIONAL RAINFALL MAY LEAD TO LOCALIZED FLOODING ALONG STREETS AND LOW LYING AREAS. IN ADDITION TO THE FLOODING THREAT...SOME OF THE STRONGER STORMS WILL BE CAPABLE OF PRODUCING FREQUENT LIGHTNING AND STRONG GUSTY OUTFLOW WINDS. THE THUNDERSTORMS THOUGH ARE EXPECTED TO REMAIN BELOW SEVERE THRESHOLDS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SCATTERED MAINLY AFTERNOON THUNDERSTORMS ARE POSSIBLE TUESDAY AND WEDNESDAY...DIMINISHING TO ISOLATED THURSDAY THROUGH SUNDAY. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED THROUGH THE REST OF THE PERIOD. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT REQUESTED AT THIS TIME. HOWEVER...EMERGENCY MANAGEMENT AND FIRST RESPONSE AGENCIES ARE ADVISED TO MONITOR THE WEATHER SITUATION AND FORWARD ANY REPORTS OF POSSIBLE FLOODING TO THE NATIONAL WEATHER SERVICE.
Nearby
Flash Flood Warnings in Mississippi, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.